EconPapers    
Economics at your fingertips  
 

A Semiparametric Distribution for Willingness to Pay and Statistical Inference with Dichotomous Choice Contingent Valuation Data

Mark An

American Journal of Agricultural Economics, 2000, vol. 82, issue 3, 487-500

Abstract: This paper proposes a semiparametric willingness to pay distribution and discusses several aspects of statistical inference with dichotomous choice contingent valuation data. We study likelihood-based estimation of the model parameters with and without controlling for unobserved heterogeneity, estimation of the mean and median willingness to pay, and specification tests. These statistical procedures are implemented using a data set. In this application we find that a parametric model is rejected in favor of our semiparametric model, that the heterogeneity can be adequately controlled using a simple density, and that the semiparametric model offers more robust mean willingness to pay estimates. Copyright 2000, Oxford University Press.

Date: 2000
References: Add references at CitEc
Citations: View citations in EconPapers (27)

Downloads: (external link)
http://hdl.handle.net/10.1111/0002-9092.00041 (application/pdf)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:oup:ajagec:v:82:y:2000:i:3:p:487-500

Access Statistics for this article

American Journal of Agricultural Economics is currently edited by Madhu Khanna, Brian E. Roe, James Vercammen and JunJie Wu

More articles in American Journal of Agricultural Economics from Agricultural and Applied Economics Association Contact information at EDIRC.
Bibliographic data for series maintained by Oxford University Press ().

 
Page updated 2025-03-19
Handle: RePEc:oup:ajagec:v:82:y:2000:i:3:p:487-500